MAUDE Adverse Event Report: MAKO SURGICAL CORP. 3.0 RIO® ROBOTICARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. 3.0 RIO® ROBOTICARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 209999
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Mps was in a tha care and while the surgeon was approaching for reaming he felt a jolt movement of the arm.Mps then went to test reamer and bone checkpoints and both of them passed.He said when the surgeon then went to rut the reamer back into the acetabulum the center of rotation was off by 5-8 mm posterior.He restarted arm software and then the system but they bailed manual.He performed pre-surg checks before the next case and all of them passed.In the next case everything was totally fine.Surgeon is requesting dispatch logs and file to be sent and a complaint is to be filed.They bailed to manual on the first case.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding unintended movement involving a mako robotic arm was reported.The event was confirmed.Method & results: -product evaluation and results: the field service engineer reported: problem reproduced: yes.Troubleshooting notes: none.Work performed: mps reported arm jolted.Observed camera drooping and dirty.Also observed dirty fibers.The camera has been tightened and cleaned.Kinematic calibration has been performed a s a preventative measure.All preventative maintenance procedures have been performed as well.Robot is ready for service.Work order disposition: system investigation completed successfully as per service manual.All system checks and tests passed, system is ready for use.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been other complaints with similar event(s) for the lot referenced.Conclusions: the alleged failure mode was confirmed.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.

Brand Name
3.0 RIO® ROBOTICARM - MICS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18550388
Report Number3005985723-2024-00010
Device Sequence Number15350195
Product Code OLO
UDI-Device Identifier00848486030407
UDI-Public00848486030407
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209999
Device Lot NumberROB632
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown